Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 37, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 14, 2001, 2:45 PM CDT for Columbia County, Marquette County, Wisconsin. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 14, 2001, 2:45 PM CDT (19:45 UTC)
- Expired
- Jun 14, 2001, 3:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Milwaukee, WI
- Area
- Whole counties
Counties Columbia County, WI, Marquette County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 2:50 PM CDT | Thunderstorm Wind 52 E | Montello, WI | |
| Jun 14, 3:20 PM CDT | Thunderstorm Wind 52 E | Pardeeville, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 484 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 141945 SVRMKE WIC021-077-142030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 245 PM CDT THU JUN 14 2001 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARQUETTE COUNTY IN SOUTH CENTRAL WISCONSIN COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN * UNTIL 330 PM CDT * AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF OXFORD...OR ABOUT 8 MILES EAST OF WISCONSIN DELLS...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ENDEAVOR AT 250 PM CDT. MONTELLO AT 305 PM CDT. NESHKORO AT 320 PM CDT. IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY! HAIL UP TO 3/4 OF AN INCH IN DIAMETER AND WINDS GREATER THAN 60 MILES AN HOUR ARE EXPECTED FROM THIS STORM. IF YOU ARE IN THE STORM'S PATH...SEEK SHELTER INDOORS. THIS STORM IS CAPABLE OF PRODUCING HEAVY RAINFALL...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DOC NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. COLLAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:00 PM CDT, 45 minutes earlier.
Area forecast discussion, Jun 14, 2:00 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 200 PM CDT THU JUN 14 2001 FCST FOCUS IS ON INTENSITY OF PCPN TONIGHT AND TIMING FOR FRIDAY. DIFFERENTIAL HEATING ZONE ON EASTERN SIDE OF PERSISTENT CLOUD SHIELD OVER SW WI HELPING TO FOCUS NEW VIGOR INTO THUNDERSTORMS OVER WRN CWA COUNTIES. OLD BOUNDARIES FROM PREVIOUS CONVECTION ALSO A LIKELY PLAYER. THE EAST IS QUITE UNSTABLE WITH DWPNTS IN THE LOWER 70S AND LI/S TO -7...BUT THERE IS NO KICKER. THE CONVECTIVE TEMP IS AROUND 92. THE UPPER DYNAMICS REMAIN WELL WEST OF THE STATE AND ORIENTED SW TO NE...IN NO REAL HURRY TO MOVE EAST. UPR JET AROUND H3 BEGINS TO PROVIDE SOME UPPER DIVERGENCE THIS EVENING AND MAY BE ENOUGH DEEP FORCING TO TRIGGER MORE WIDESPREAD STORMS. ETA/AVN IN DISAGREEMENT WITH FORCING...ESPECIALLY AT H7. AVN AT O6Z SHOWS AN IMPRESSIVE BULLSEYE MOVING INTO THE WRN HALF OF THE CWA WITH A NOT SO SURPRISING ASSOC SIGNIFICANT PCPN SHIELD. ETA/NGM MUCH MORE BENIGN WITH THIS DETAIL. ETA SOUNDINGS SHOW OUR BEST POTENTIAL FOR SEVERE THROUGH ABOUT 04Z... DIMINISHING THEREAFTER AS THE STABILITY INCREASES. WILL KEEP THE MENTION OF SEVERE FOR TONIGHT. CDFNT/DWPNT FRONT SWEEPS OUT OF ERN CWA BY AROUND 18Z. HERE AGAIN THE MODELS ARE NOT IN AGREEMENT. AVN ABOUT 6 HOURS FASTER THAN THE ETA...NGM THE COMPROMISE. WILL HANG ONTO PCPN FOR THE ERN HALF OF THE CWA FRI MORNING...THEN GRADUALLY CLEAR THINGS OUT. COOLER...THOUGH PLEASANT WEATHER MOVES IN...AND FOR NOW THE WEEKEND LOOKS DRY. .MKX...NONE. DAVIS
In the hours before
Special weather statement, Jun 14, 11:42 AM CDT, 3 hours 3 minutes before
WIZ046-047-051-052-056>060-062>072-141952- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1142 AM CDT THU JUN 14 2001 ...HAZARDOUS WEATHER OUTLOOK... ...FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN... THREAT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN LATER THIS AFTERNOON AND TONIGHT. DISCUSSION... A VERY UNSTABLE AIRMASS IN PLACE ACROSS SOUTHERN WISCONSIN...MAY LEAD TO THE DEVELOPMENT OF SCATTERED THUNDERSTORMS WELL AHEAD OF A FRONTAL SYSTEM APPROACHING FROM THE WEST. THESE STORMS WILL MOVE SLOWLY TOWARD EAST TO SOUTHEAST WISCONSIN TONIGHT. A FEW STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREAT. SPOTTER ACTIVATION... STORM SPOTTER GROUPS MAY BE NEEDED LATER THIS AFTERNOON AND TONIGHT. OUTLOOK FOR FRIDAY... A COLD FRONT PASSING THROUGH SOUTHEAST WISCONSIN MAY PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS BEFORE NOON...HOWEVER THERE IS NO RISK OF SEVERE THUNDERSTORMS.
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 2:34 PM CDT | Severe Thunderstorm Warning | MKX | Sauk | 11 min |
| Jun 14, 3:33 PM CDT | Severe Thunderstorm Warning | MKX | Green Lake | 42 min |
| Jun 14, 3:40 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane | 65 min |
| Jun 14, 3:46 PM CDT | Severe Thunderstorm Warning | MKX | Green | 44 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.